Colorado, 2013Winter Storm and Heavy Snow in Colorado, February 8 to 11, 2013
February 8 to 11, 2013 · NWS GJT · 22 events in 18 counties and zones
A moist and cold upper low moved across the area and was quickly followed by an upper trough which produced a prolonged period of snowfall for much of the region.
Every event with a place to put it; 22 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 22
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A moist and cold upper low moved across the area and was quickly followed by an upper trough which produced a prolonged period of snowfall for much of the region.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before the first event at Feb 7, 11:32 PM MST, 4 hours 28 minutes earlier.
Area forecast discussion, Feb 7, 11:32 PM MST, 4 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
1132 PM MST THU FEB 7 2013
RE-TRANSMIT
.UPDATE...
ISSUED AT 1131 PM MST THU FEB 7 2013
UPGRADED ALL WATCHES TO WARNINGS THIS EVENING AND ADDED A FEW
ZONES TO THOSE WARNINGS WHILE PUTTING SOME NEW ZONES IN
ADVISORIES. 00Z NAM12 CONTINUES TO SHOW PLENTY OF SNOWFALL ACROSS
THE AREA WITH ALL MOUNTAINOUS TERRAIN SEEING SNOWFALL ACCUMULATION
STARTING TOMORROW EVENING AND PERSISTING THROUGH MONDAY AS NOT ONE
BUT TWO SYSTEMS AFFECT THE AREA. CANNOT STRESS ENOUGH THAT THERE
WILL BE TIMES OVER THE WEEKEND WHEN THERE WILL BE A LULL IN
ACTIVITY...RANGING ANYWHERE FROM 3 TO POSSIBLY AS MUCH AS 12
HOURS...BEFORE ANOTHER SHOT OF PRECIPITATION MOVES THROUGH.
WITH THIS PACKAGE...ADDED VAIL/ASPEN TO WARNING WITH MOST SNOWFALL
EXPECTED AROUND AND SOUTH OF ASPEN WITH OVER A FOOT OF NEW SNOW
POSSIBLE WHILE THE VAIL AREA SHOULD RECEIVE BETWEEN 6 TO 10
INCHES. ALSO INCLUDED THE LA SAL AND ABAJO MOUNTAINS IN A WARNING
WITH A FOOT OF ALSO POSSIBLE THERE WHILE SURROUNDING COMMUNITIES
SHOULD RECEIVE BETWEEN 3 TO 6 INCHES. THE STEAMBOAT SPRINGS HIGH
COUNTRY NOW HAS AN ADVISORY AS MODELS CONTINUE TO HIGHLIGHT LESS
SNOWFALL FOR THAT AREA WITH 8 TO 12 INCHES EXPECTED WITH LOCALLY
HIGHER AMOUNTS POSSIBLE. FINALLY...DURANGO AND PAGOSA SPRINGS
AREAS NOW IN ADVISORIES FOR 4 TO 6 INCHES OF SNOW THROUGH THE
WEEKEND AS RAIN TURNS TO SNOW SATURDAY MORNING WITH SOUTHERLY TO
WESTERLY FLOW AIDING IN ACCUMULATION. IMPORTANT TO REMEMBER THAT
THE EFFECTS OF THIS STORM WILL BE FELT FROM ROUGHLY FRIDAY EVENING
THROUGH AT LEAST MONDAY MORNING SO THE CHANCE FOR MORE HIGHLIGHTS
IS QUITE POSSIBLE INCLUDING UPGRADES TO THOSE ADVISORIES ALREADY
POSTED.
&&
.SHORT TERM...(THIS EVENING THROUGH FRIDAY NIGHT)
ISSUED AT 354 PM MST THU FEB 7 2013
THE UPPER LOW WILL COME ONSHORE OVER THE PACIFIC NORTHWEST IN THE
NEXT COUPLE OF HOURS. THIS LOW AND ITS ASSOCIATED TROUGH AND COLD
FRONT WILL BRING THE NEXT ROUND OF WEATHER TO THE FORECAST AREA.
IN THE MEAN TIME CLEAR SKIES THIS EVENING WILL GIVE WAY TO HIGH
CLOUDS AHEAD OF THIS APPROACHING STORM SYSTEM. ALSO SOUTHWEST
WINDS ALOFT WILL STRENGTHEN BY MORNING...AND A FEW OROGRAPHIC
SHOWERS MAY DEVELOP OVER THE FAVORED SOUTHERN SLOPES OF THE
EASTERN UT MOUNTAINS AND THE WESTERN SAN JUANS AS THE MOISTURE
DEEPENS. AS A RESULT TEMPERATURES WILL AGAIN BE ON THE MILD SIDE
TONIGHT...WITH THE LOWS OBSERVED RELATIVELY EARLY DURING THE
OVERNIGHT PERIOD.
THEN ON FRIDAY THE SOUTHWEST WINDS WILL CONTINUE TO INCREASE AS
THE LOW MOVES INTO THE GREAT BASIN. IN ADDITION MOISTURE DEEPENS
OVER THE AREA WITH SPECIFIC HUMIDITIES REACHING 3 G/KG OVER THE
SAN JUANS AT 00Z SAT. THE UPPER JET WILL NOSE INTO EASTERN UT AND
THE FOUR CORNERS DURING THE AFTERNOON AND WILL PROVIDE GOOD UPPER
SUPPORT. OROGRAPHICS...AND AMPLE INSTABILITY AHEAD OF THE LOW WILL
ALLOW SHOWERS TO INCREASE ESPECIALLY OVER EASTERN UT AND THE
SOUTHWEST CO MOUNTAINS. BY LATE AFTERNOON AND INTO THE EVENING
SHOWERS WILL HAVE SPREAD ACROSS MUCH OF THE AREA WITH A FEW
THUNDERSTORM POSSIBLE OVER THE SOUTHWEST PORTION. THE SOUTHERN AND
CENTRAL VALLEYS WILL SEE HIGH TEMPERATURES WELL ABOVE NORMAL IN
THE PREFRONTAL ENVIRONMENT. THIS WARM LAYER NEAR THE SURFACE WILL
CONTRIBUTE TO THE INSTABILITY AND WILL PRODUCE GOOD LAPSE RATES AS
700 MB TEMPERATURES WILL RANGE FROM -4C TO -6C THROUGHOUT THE DAY.
THEREFORE PRECIPITATION WILL INITIALLY BE RAIN IN THE LOWER
VALLEYS...WITH SNOW LEVELS AROUND 8000 FT MSL. HOWEVER CONVECTION
WILL DRIVE SNOW LOWER SO THE HIGHER MOUNTAIN ZONES WILL
PREDOMINANTLY SEE JUST SNOW.
AS THE LOW MOVES INTO CENTRAL UT OVERNIGHT PRECIPITATION CONTINUES
TO RAMP UP OVER OUR FORECAST AREA. RAIN CHANGES OVER TO ALL SNOW
IN EVEN THE LOWEST VALLEYS BY MORNING AS THE COLD FRONT
APPROACHES. HAVE ADDED A FEW OTHER MOUNTAIN ZONES TO THE WINTER
STORM WATCH. THERE STILL IS SOME UNCERTAINTY...ESPECIALLY IN THE
DURATION OF THIS EVENT...SO WILL HOLD OFF LOCKING INTO WARNINGS OR
ADVISORIES AT THIS TIME. SEE THE LONG TERM DISCUSSION BELOW FOR
MORE INFORMATION.
.LONG TERM...(SATURDAY THROUGH THURSDAY)
ISSUED AT 354 PM MST THU FEB 7 2013
LARGE SCALE DETAILS ARE BEGINNING TO LINE UP THIS WEEKEND FOR THE
NEXT WINTER WEATHER EVENT TO AFFECT OUR CWA. HOWEVER...THE
COMPLEX INTERACTION BETWEEN THE MAIN UPPER LOW DEPARTING OUR CWA
SATURDAY NIGHT AND THE NEXT CARVING TROF MOVING INTO THE GREAT
BASIN LATE IN THE WEEKEND...LEAVES A LOT OF UNCERTAINTY. WITH
THESE SYSTEMS STILL OFF SHORE AND WELL UPSTREAM...THE MODELS MAY
CONTINUE TO MAKE ADJUSTMENTS. THEREFORE WITH CONFIDENCE ON THE LOW
SIDE DECIDED TO EXPAND OUR WATCHES IN COVERAGE AND TIME.
ON SATURDAY A STRONG CHANNELIZED VORT LOBE WILL MOVE THROUGH THE
BASE OF THE WESTERN TROF OVER THE SOUTHERN DESERTS AND FORCE THE
MAIN UPPER LOW OVER UTAH TO OPEN SPREAD COLD AIR EASTWARD THROUGH
THE DAY. STRONG ASCENT AHEAD OF THE WAVE WILL EXIST OVER ALL OUR CWA
AND COMBINE WITH STEEPENING LAPSE RATES TO SPREAD WIDESPREAD
PRECIPITATION ACROSS OUR CWA THROUGH THE MORNING. THE FOCUS FOR
HEAVIER PRECIPITATION WILL BE CENTERED INITIALLY ON SOUTHERLY
OROGRAPHICS...UPPER JET DIVERGENCE OVER SOUTHERN COLORADO AND LOW
LEVEL ASCENT FROM A COLD FRONT SWEEPING EASTWARD FROM NEAR THE
EASTERN UTAH BORDER AT SUNRISE TO THE DIVIDE BY EARLY AFTERNOON.
THIS LATTER FEATURE WILL BE RESPONSIBLE FOR DRIVING THE SNOW INTO
MANY LOWER ELEVATIONS AND THIS WILL NEED TO BE EVALUATED CLOSER
FOR HEAVIER SNOWFALL AMOUNTS. MOISTURE IS STILL PEGGED TO BE IN
THE 2.5-3 G/KG RANGE UP TO MOUNTAIN TOP LEVEL AND SHOULD BE AMPLE
ENOUGH TO PRODUCE INCH PER HOUR RATES IN THE HEAVIER SNOW BANDS.
WESTERLY FLOW WILL DEEPEN BEHIND THE COLD FRONT AND AS THE STORM
BEGINS TO FOCUS EAST OF THE DIVIDE...WINDS ALOFT WILL BEGIN TO
SHIFT TO THE WEST THEN NORTHWEST OVERNIGHT. EVEN THOUGH LARGE
SCALE ASCENT WILL BE ON THE WANE MANY WEST AND NORTH FACING SLOPES
SHOULD BE ABLE TO PICK UP BETTER SNOWFALL DUE TO INCREASING COLD
ADVECTION...OROGRAPHICS AND UNSTABLE CONDITIONS IN THE FAVORABLE
DENDRITIC REGION. TEMPERATURES WILL BE MUCH COOLER BEHIND THE
FRONT AND THERE MAY BE FALLING TEMPERATURES THROUGH THE AFTERNOON
IN MANY PLACE AS THE COLD AIR DEEPENS.
INITIALLY THE MODELS TRENDS HINTED A LONGER LULL IN ACTIVITY TOWARD
SUNDAY MORNING BUT THIS IS BECOMING ILL DEFINED WITH EACH PASSING
RUN. THE EURO AND GFS ARE IN GENERAL AGREEMENT IN CARVING OUT
ANOTHER POSITIVELY TILTED TROF OVER THE GREAT BASIN SUNDAY INTO
MONDAY. THIS WILL KEEP GENERAL UPGLIDE OVER OVER THE AREA ON SUNDAY
WITH UNSTABLE CONDITIONS REMAINING IN PLACE UNDER THE COLD CORE TO
KEEP SNOW SHOWERS GOING OVER THE MOUNTAINS. OROGRAPHICS GENERALLY
LIGHTEN WHICH MAY KEEP MANY OF THE HEAVIER SHOWERS ANCHORED TO THE
HIGHER TERRAIN BUT CAN NOT RULE OUT SOME OF THE SHOWERS DROPPING
INTO THE VALLEYS BUT AGAIN CONFIDENCE QUITE LOW ON THE DETAILS. A
MORE DISTINCT CIRCULATION IN THE TROF PASSES NEAR THE FOUR CORNER
SUNDAY NIGHT INTO MONDAY MORNING AND LOOKS FOCUS THE BETTER SNOW
RATES OVER THE SOUTHERN MOUNTAINS UNTIL THE TROF PASSAGE MONDAY
NIGHT. THIS PROLONGED EVENT LOOKS TO FAVOR THE MOUNTAINS
OVERALL...ESPECIALLY THE SAN JUANS...BUT THERE ARE LIKELY TO BE SOME
VALLEYS THAT DO QUITE WELL DUE THE CONVECTIVE NATURE OF THIS EVENT.
BEHIND THIS SYSTEM DRY NORTHERLY FLOW SETS UP FOR THE REMAINDER OF
THE FORECAST. THERE IS LIKELY TO BE A WARMING TREND IN THE MOUNTAINS
AS THE COLDER AIR ALOFT RETREATS. THE VALLEYS WILL BE SLOW TO
WARM...ESPECIALLY IN AREAS WHICH RECEIVE THE HEAVIER SNOWFALL. THE
MODELS ARE IN DISAGREEMENT WITH A SYSTEM MOVING THROUGH THE FLOW BY
MID TO LATE WEEK SO POPS REMAIN LOW ATTM.
&&
.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z FRIDAY NIGHT)
ISSUED AT 1110 PM MST THU FEB 7 2013
KVEL WILL VARY FROM LIFR TO MVFR OVERNIGHT AS FOG PERSISTS IN THE
UINTA BASIN. FOG SHOULD LIFT SOMEWHAT AFTER SUNRISE BUT THE
APPROACHING STORM SHOULD DISRUPT OR AT LEAST WEAKEN THE STABLE
SURFACE LAYER. EXPECT THE FOG WILL STAY ON THE THIN SIDE...AND
DIMINISH BY MIDDAY.
OTHERWISE...CLOUDS WILL INCREASE AND CIGS LOWER TONIGHT WITH
SOUTHWEST FLOW ALOFT BEGINNING TO STRENGTHEN. THIS WILL BE IN
RESPONSE TO A VIGOROUS UPPER LOW MOVING FROM THE PACIFIC NW
TOWARDS THE WESTERN GREAT BASIN. SNOW SHOWERS WILL DEVELOP OVER
THE EASTERN UT MOUNTAINS AND THE SAN JUAN MOUNTAIN BY EARLY FRIDAY
AND MAY PRODUCE AREAS OF MOUNTAIN OBSCURATIONS. BY FRIDAY
AFTERNOON PRECIPITATION WILL BEGIN TO SPREAD TO OTHER AREAS.
ISOLATED OF MVFR WILL BE POSSIBLE IN PASSING VALLEY RAIN
SHOWERS...WITH IFR POSSIBLE IN MOUNTAIN SNOW SHOWERS.
IN ADDITION...TURBULENT MIXING WILL ALSO BE EXPECTED ESPECIALLY
NEAR AND DOWNSTREAM OF RIDGES AND PEAKS IN THE STRONG SOUTHWEST
FLOW.
&&
.GJT WATCHES/WARNINGS/ADVISORIES...
CO...WINTER STORM WARNING FROM 6 PM FRIDAY TO NOON MST MONDAY FOR
COZ003-012-017>019.
WINTER STORM WARNING FROM MIDNIGHT FRIDAY NIGHT TO NOON MST
MONDAY FOR COZ009-010-013.
WINTER WEATHER ADVISORY FROM 6 AM SATURDAY TO MIDNIGHT MST
SUNDAY NIGHT FOR COZ022-023.
WINTER WEATHER ADVISORY FROM MIDNIGHT FRIDAY NIGHT TO NOON MST
MONDAY FOR COZ004.
UT...WINTER STORM WARNING FROM 6 PM FRIDAY TO NOON MST MONDAY FOR
UTZ023-025-028.
DENSE FOG ADVISORY UNTIL 7 AM MST FRIDAY FOR UTZ024.
&&
UPDATE...TGR
SHORT TERM...EH
LONG TERM...15
AVIATION...TGJTHazardous weather outlook, Feb 7, 10:42 PM MST, 5 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
1042 PM MST THU FEB 7 2013
COZ001>014-017>023-UTZ022>025-027>029-090545-
LOWER YAMPA RIVER BASIN-CENTRAL YAMPA RIVER BASIN-
ROAN AND TAVAPUTS PLATEAUS-ELKHEAD AND PARK MOUNTAINS-
UPPER YAMPA RIVER BASIN-GRAND VALLEY-DEBEQUE TO SILT CORRIDOR-
CENTRAL COLORADO RIVER BASIN-GRAND AND BATTLEMENT MESAS-
GORE AND ELK MOUNTAINS/CENTRAL MOUNTAIN VALLEYS-
CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN-
WEST ELK AND SAWATCH MOUNTAINS-FLATTOPS-
UPPER GUNNISON RIVER VALLEY-UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-
NORTHWEST SAN JUAN MOUNTAINS-SOUTHWEST SAN JUAN MOUNTAINS-
PARADOX VALLEY/LOWER DOLORES RIVER-
FOUR CORNERS/UPPER DOLORES RIVER-ANIMAS RIVER BASIN-
SAN JUAN RIVER BASIN-SOUTHEAST UTAH-EASTERN UINTA MOUNTAINS-
EASTERN UINTA BASIN-TAVAPUTS PLATEAU-ARCHES/GRAND FLAT-
LA SAL AND ABAJO MOUNTAINS-CANYONLANDS/NATURAL BRIDGES-
1042 PM MST THU FEB 7 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN UTAH AND WESTERN
COLORADO.
.DAY ONE...TONIGHT
A DENSE FOG ADVISORY IS IN PLACE OVER THE UINTA BASIN WITH FOG
REDUCING VISIBILITY TO LESS THAN 1/4 MILE. THE FOG SHOULD LIFT
AFTER DAYBREAK. AREAS NEAR CRAIG AND HAYDEN MAY ALSO SEE SOME
PATCHY FOG THIS EVENING.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NUMEROUS WINTER WEATHER ADVISORIES AND WARNINGS HAVE BEEN ISSUED
IN RESPONSE TO A PROLONGED PERIOD OF SNOWFALL THAT WILL START
TOMORROW EVENING AND PERSIST THROUGH MONDAY. ALL MOUNTAINOUS
TERRAIN WILL SEE SNOWFALL ACCUMULATION THROUGH THE WEEKEND. TRAVEL WILL
BE DIFFICULT ACROSS MOUNTAIN PASSES DUE TO THE SNOW...BLOWING
SNOW...AND ICY PACKED ROADS. AFTER MONDAY...THE NEXT CHANCE FOR
PRECIPITATION WILL BE NEXT FRIDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS TO THE
NATIONAL WEATHER SERVICE IN GRAND JUNCTION OVER THE WEEKEND.
Event by event
10 heavy snow, 8 winter weather, 4 winter storm. Local standard time, as filed.
Heavy Snow, Southwestern San Juan Mountains
- When
- February 8, 4:00 AM MST to February 11, 5:00 PM MST
- Where
- Southwestern San Juan Mountains forecast zone
- Reported by
- Department of Highways
- Coordinates
- 37.594, -107.912 (the zone’s center; the record gives no point)
Snowfall amounts of 1 to 3 feet were measured across the area. Locally higher amounts included 39 inches at the top of Durango Mountain Ski Area. Wind gusts of 20 to 35 mph early in this event produced areas of blowing snow. Wind gusts of 20 to 30 mph produced areas of blowing and drifting snow.
Winter Storm, Northwestern San Juan Mountains
- When
- February 8, 11:00 AM MST to February 10, 1:00 AM MST
- Where
- Northwestern San Juan Mountains forecast zone
- Reported by
- Department of Highways
- Coordinates
- 38.210, -107.755 (the zone’s center; the record gives no point)
Snowfall amounts of 10 to 13 inches were measured across the area. Wind gusts of 20 to 30 mph produced areas of blowing snow. Even stronger winds accompanied the snowfall early in this event, which included a gust to 71 mph on Mount Abrahms.
Winter Storm, Grand and Battlement Mesas
- When
- February 8, 9:00 PM MST to February 11, 2:00 PM MST
- Where
- Grand and Battlement Mesas forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.159, -108.078 (the zone’s center; the record gives no point)
Snowfall amounts of 10 to 23 inches were measured across the area. Wind gusts of 20 to 35 mph early in this event produced areas of blowing snow.
Heavy Snow, Flattop Mountains
- When
- February 8, 9:00 PM MST to February 11, 6:00 PM MST
- Where
- Flattop Mountains forecast zone
- Reported by
- SNOTEL
- Coordinates
- 40.062, -107.603 (the zone’s center; the record gives no point)
Snowfall amounts of 10 to 14 inches were measured across the area.
Winter Storm, Roan and Tavaputs Plateaus
- When
- February 8, 9:00 PM MST to February 11, 6:00 AM MST
- Where
- Roan and Tavaputs Plateaus forecast zone
- Reported by
- Department of Highways
- Coordinates
- 39.532, -108.196 (the zone’s center; the record gives no point)
Snowfall amounts of around 12 inches were measured above the 7500 foot level. Wind gusts of 20 to 35 mph early in this event produced areas of blowing snow.
Winter Storm, Elkhead and Park Mountains
- When
- February 8, 9:00 PM MST to February 11, 8:00 PM MST
- Where
- Elkhead and Park Mountains forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 40.552, -107.599 (the zone’s center; the record gives no point)
Snowfall amounts of 12 to 18 inches were measured across the area. Wind gusts of 20 to 30 mph produced areas of blowing and drifting snow.
Heavy Snow, West Elk and Sawatch Mountains
- When
- February 8, 10:00 PM MST to February 11, 6:00 PM MST
- Where
- West Elk and Sawatch Mountains forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.643, -107.721 (the zone’s center; the record gives no point)
Snowfall amounts of 12 to 17 inches were measured across about half of the area.
Winter Weather, Gore and Elk Mountains/Central Mountain Valleys
- When
- February 9, 12:00 AM MST to February 11, 8:00 PM MST
- Where
- Gore and Elk Mountains/Central Mountain Valleys forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.481, -107.172 (the zone’s center; the record gives no point)
Snowfall amounts of 6 to 12 inches were measured across the area. Locally higher amounts included 14 inches at Snowmass Ski Area.
Winter Weather, Central Yampa River Basin
- When
- February 9, 1:00 AM MST to February 10, 10:00 AM MST
- Where
- Central Yampa River Basin forecast zone
- Reported by
- COOP Observer
- Coordinates
- 40.361, -107.805 (the zone’s center; the record gives no point)
Snowfall amounts of 2 to 4 inches were measured across the area.
Heavy Snow, Uncompahgre Plateau and Dallas Divide
- When
- February 9, 3:00 AM MST to February 11, 6:00 PM MST
- Where
- Uncompahgre Plateau and Dallas Divide forecast zone
- Reported by
- Mesonet
- Coordinates
- 38.488, -108.155 (the zone’s center; the record gives no point)
Snowfall amounts of 12 to 18 inches were measured above the 7500 foot level.
Winter Weather, Upper Yampa River Basin
- When
- February 9, 3:00 AM MST to February 10, 6:00 PM MST
- Where
- Upper Yampa River Basin forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 40.485, -106.991 (the zone’s center; the record gives no point)
Snowfall amounts of 3 to 7 inches were measured across the area.
Winter Weather, Central Colorado River Basin
- When
- February 9, 3:00 AM MST to 6:00 PM MST
- Where
- Central Colorado River Basin forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 39.481, -107.172 (the zone’s center; the record gives no point)
Snowfall amounts of 3 to 6 inches were measured across the eastern portion of the area.
Winter Weather, Upper Gunnison River Valley
- When
- February 9, 4:00 AM MST to February 11, 5:00 AM MST
- Where
- Upper Gunnison River Valley forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 38.535, -107.650 (the zone’s center; the record gives no point)
Snowfall amounts of around 3 inches were measured across the area. Locally higher amounts included 12 inches at Black Canyon of the Gunnison National Park.
Heavy Snow, Four Corners / Upper Dolores River Basin
- When
- February 9, 4:00 AM MST to 8:00 PM MST
- Where
- Four Corners / Upper Dolores River Basin forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 37.698, -108.507 (the zone’s center; the record gives no point)
Snowfall amounts of 4 to 7 inches were measured across the area.
Heavy Snow, Animas River Basin
- When
- February 9, 7:00 AM MST to 11:00 PM MST
- Where
- Animas River Basin forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 37.287, -107.843 (the zone’s center; the record gives no point)
Snowfall amounts of 4 to 7 inches were measured across the area.
Heavy Snow, San Juan River Basin
- When
- February 9, 8:00 AM MST to 6:00 PM MST
- Where
- San Juan River Basin forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 37.194, -107.048 (the zone’s center; the record gives no point)
Snowfall amounts of 4 to 7 inches were measured across the area.
Winter Weather, Paradox Valley / Lower Dolores River Basin
- When
- February 9, 4:00 PM MST to February 11, 2:00 AM MST
- Where
- Paradox Valley / Lower Dolores River Basin forecast zone
- Reported by
- COOP Observer
- Coordinates
- 38.294, -108.414 (the zone’s center; the record gives no point)
Snowfall amounts of 3 to 6 inches were measured across the zone. Locally higher amounts included 7 inches in the Norwood area.
Heavy Snow, Four Corners / Upper Dolores River Basin
- When
- February 9, 11:00 PM MST to February 10, 11:00 PM MST
- Where
- Four Corners / Upper Dolores River Basin forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 37.698, -108.507 (the zone’s center; the record gives no point)
Snowfall amounts of 5 to 8 inches were measured across the area during the designated time period. The actual three-day total snowfall amounts added up to around 11 inches in some locations.
Heavy Snow, San Juan River Basin
- When
- February 9, 11:00 PM MST to February 11, 12:00 PM MST
- Where
- San Juan River Basin forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 37.194, -107.048 (the zone’s center; the record gives no point)
Snowfall amounts of 5 to 8 inches were measured across the area during the designated time period. The actual three-day total snowfall amounts added up to around 12 inches in some locations.
Heavy Snow, Animas River Basin
- When
- February 10, 1:00 AM MST to February 11, 5:00 AM MST
- Where
- Animas River Basin forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 37.287, -107.843 (the zone’s center; the record gives no point)
Snowfall amounts of 5 to 8 inches were measured across the area during the designated time period. The actual three-day total snowfall amounts added up to around 11 inches in some locations.
Winter Weather, Northwestern San Juan Mountains
- When
- February 10, 11:00 AM MST to February 11, 10:00 PM MST
- Where
- Northwestern San Juan Mountains forecast zone
- Reported by
- Department of Highways
- Coordinates
- 38.210, -107.755 (the zone’s center; the record gives no point)
Snowfall amounts of 4 to 8 inches were measured across the area during the designated time period. The actual four-day total snowfall amounts added up to around 21 inches at some locations.
Winter Weather, Grand Valley
- When
- February 11, 2:00 AM MST to 12:00 PM MST
- Where
- Grand Valley forecast zone
- Reported by
- NWS Employee
- Coordinates
- 39.308, -108.185 (the zone’s center; the record gives no point)
Snowfall amounts of around 1 inch occurred and made for a very treacherous morning commute in the Grand Valley which experiences very little snowfall accumulations.
- Heavy Snow
- Snowfall reaching the local warning threshold without the other hazards of a winter storm.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Blizzard and Winter Storm in New York, February 8 to 9, 20137 deaths · $32 million · 17 events
- Blizzard and Coastal Flood in Massachusetts, February 8 to 10, 20133 deaths · $22 million · 60 kt wind · 48 events
- Winter Storm and Winter Weather in New Jersey, February 8 to 9, 20131 death · 1 injured · 15 events
- Blizzard and Heavy Snow in Rhode Island, February 8 to 9, 20131 death · 55 kt wind · 12 events
- Winter Storm and Winter Weather in Vermont, February 8 to 9, 2013$135,000 · 16 events
- Heavy Snow in New York, February 8 to 9, 2013$175,000 · 10 events
- Winter Storm in New York, February 8, 2013$65,000 · 9 events
- Winter Storm and Winter Weather in New York, February 8 to 9, 201327 events
- Blizzard and Heavy Snow in Maine, February 8 to 9, 201317 events
- Heavy Snow in New York, February 8 to 9, 201313 events
- Blizzard and Heavy Snow in New Hampshire, February 8 to 9, 201312 events
- High Surf in Hawaii, February 8 to 11, 201311 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 518766, 518765, 518761, 518762, 518767, 518772, 518763, 518768, 518769, 518764, 518770, 518775, 518771, 518776, 518773, 518774, 518782, 518777, 518779, 518778, 518780, 518781.